Taking oral steroids  - what can you expect.

Although the dose of steroids that you have been prescribed seems like a lot as it is a reducing course over 8 days, there are unlikely to be significant side effects.  However, the steroids do make patients feel quite "hyper" and "edgy" as well as hungry.  Sleeping may be difficult and it is best to take the steroids in the mornings if possible.

For those patients with reflux disease, diabetes or hypertension, these may be made worse by the steroids.

Steroids can have an effect on emotion and mood and you may wish to let your family know this.  Whilst often patients have a sense of euphoria they may also become emotionally labile.  Weight gain with a short course is unusual.

Very rarely one can develop a reaction to the steroids where the blood supply to the hip can go into spasm and if there is any hip discomfort the steroids should be discontinued